MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, ventralight st w/ echo ps inflation tube broke.The sample was discarded as such unavailable for review.Photo provided finds that the tubing appears to have broken where it inserts into the balloon.Based on the information provided, photo evaluation and not having the sample for review, no conclusions can be made.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february 2023.The instructions-for-use provided with the device states, "once the ventralight st mesh with echo ps is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample discarded.
 
Event or Problem Description
As reported, during the placement of ventralight st mesh using echo ps in a robotic incisional hernia repair, when pulling the retrieval loop on the inflation tube up through the abdominal wall, the inflation tube broke.The experienced surgeon was able to retrieve the remaining inflation tubing, completed inflation of the echo ps balloon and fixated the mesh successfully.All pieces (echo balloon, connectors, and inflation tubing) were accounted for and removed successfully.There was no patient injury.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18788888
Report Number1213643-2024-00059
Device Sequence Number15412136
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Catalogue Number5955600
Device Lot NumberHUGY0990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown